MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Brand name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported by the customer that there was a crack in the hub, which resulted in a continual leak from the port.The crack was taped and wrapped.Because the patient was reportedly difficult to catheterize, the customer left the device in and provided care.The account confirmed that no patient adverse events were reported as a result of this incident.
 
Additional Manufacturer Narrative
Additional information: brand name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray.Investigation - evaluation : a review of dimensional verification, complaint history, device history record, drawings, instructions for us (ifu), and quality control data was conducted during the investigation.Visual inspection and functional testing of the returned device were performed.The device was returned in used condition.The blue hub had a crack 1.1cm long from the proximal end.A leak test showed leakage coming from the crack.No damage noted on the other hubs.The blue hub extension measured within specification.A document-based investigation evaluation showed no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the provided information, inspection of returned product, and the investigation results, a definitive root cause cannot be determined at this time; however, measures have been initiated to address this failure mode.The appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6848731
Report Number1820334-2017-02794
Device Sequence Number99369
Product Code FOZ
UDI-Device Identifier00827002241374
UDI-Public(01)00827002241374(17)191201(10)7970118
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-UTLMY-701J-ABRM-CUSTOM-0019
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/16/2017
Supplement Date Received by Manufacturer12/01/2017
Initial Report FDA Received Date09/07/2017
Supplement Report FDA Received Date12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR